MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7309
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.
 
Event or Problem Description
The customer called to report that he obtained a blood glucose reading of 130 mg/dl with the contour next link meter.The customer was experiencing symptoms of hypoglycemia such as being cold, sweating and then he became unconscious.The customer's daughter called an ambulance.Upon the arrival of the ambulance, they performed a testing with their meter and obtained a reading of 50 mg/dl.The customer was given a glucagon injection and taken to an emergency room.It is unknown if an additional testing was performed or if an additional treatment was provided in the emergency room.The customer recovered well.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.The contour next test strips associated with the event are expired, therefore in-house testing could not be performed.A device history record was reviewed for the suspected contour next link meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key12306784
Report Number1810909-2021-00320
Device Sequence Number3817878
Product Code NBW
UDI-Device Identifier10301937309509
UDI-Public10301937309509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2022
Device Model Number7309
Device Catalogue Number7309
Device Lot Number0BPED01A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale